Alert archive / Colorado / Flash Flood Watches in 2006
Flash Flood Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 7, 2006, 12:03 PM MDT for 11 counties in Colorado. It took effect at Jul 7, 2006, 4:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2006, 12:03 PM MDT (18:03 UTC)
- In effect from
- Jul 7, 2006, 4:00 PM MDT
- Expired
- Jul 7, 2006, 10:51 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 071803 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1203 PM MDT FRI JUL 7 2006 ...A MOIST AIR MASS WILL ONCE AGAIN MEAN A THREAT FOR FLASH FLOODING FROM THUNDERSTORMS WITH HEAVY RAIN... .A MOIST AIR MASS WILL REMAIN IN PLACE OVER MUCH OF THE AREA TODAY THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING OVER THE SOUTHEASTERN COLORADO MOUNTAINS...AND THE NEARBY PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR. ON SATURDAY A VERY MOIST EASTERLY FLOW WILL PUSH UP ALONG THE SOUTHEAST COLORADO MOUNTAINS AND NEARBY PLAINS...RESULTING IN NUMEROUS THUNDERSTORMS WITH THE POTENTIAL FOR VERY HEAVY RAIN. THE EASTERLY FLOW WILL TEND TO ANCHOR THE STORMS ALONG AND NEAR THE MOUNTAINS ON SATURDAY...AND THUS THERE WILL BE A BETTER POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS. COZ072>088-080215- /O.NEW.KPUB.FF.A.0003.060707T2200Z-060708T0600Z/ /O.NEW.KPUB.FF.A.0004.060708T1800Z-060709T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 1203 PM MDT FRI JUL 7 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING * THUNDERSTORMS ALONG THE SOUTHEAST COLORADO MOUNTAINS AND NEARBY PLAINS LATE THIS AFTERNOON AND EVENING...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH ALREADY SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR... INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT * THUNDERSTORMS SATURDAY AFTERNOON INTO LATE SATURDAY NIGHT...ALONG THE SOUTHEAST COLORADO MOUNTAINS AND NEARBY PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS IN A FEW LOCATIONS...COULD EXCEED 3 INCHES OVER THE COURSE OF A FEW HOURS. EASTERLY WINDS ON SATURDAY ARE EXPECTED TO KEEP STORMS PUSHED UP ALONG AND NEAR THE EASTERN MOUNTAINS...RESULTING IN SLOW STORM MOVEMENT...AND A HIGHER POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH ALREADY SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR... INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
2 follow-up statements
000 WGUS65 KPUB 080150 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 750 PM MDT FRI JUL 7 2006 ...A MOIST AIR MASS WILL ONCE AGAIN MEAN A THREAT FOR FLASH FLOODING FROM THUNDERSTORMS WITH HEAVY RAIN... .A MOIST AIR MASS WILL REMAIN IN PLACE OVER MUCH OF THE AREA THIS EVENING THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THIS EVENING OVER THE SOUTHEASTERN COLORADO MOUNTAINS...AND THE NEARBY PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR. ON SATURDAY A VERY MOIST EASTERLY FLOW WILL PUSH UP ALONG THE SOUTHEAST COLORADO MOUNTAINS AND NEARBY PLAINS...RESULTING IN NUMEROUS THUNDERSTORMS WITH THE POTENTIAL FOR VERY HEAVY RAIN. THE EASTERLY FLOW WILL TEND TO ANCHOR THE STORMS ALONG AND NEAR THE MOUNTAINS ON SATURDAY...AND THUS THERE WILL BE A BETTER POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS. COZ072>088-080600- /O.CON.KPUB.FF.A.0003.000000T0000Z-060708T0600Z/ /O.CON.KPUB.FF.A.0004.060708T1800Z-060709T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 750 PM MDT FRI JUL 7 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS ALONG THE SOUTHEAST COLORADO MOUNTAINS AND NEARBY PLAINS THIS EVENING...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH ALREADY SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. FLASH FLOODING HAS ALREADY OCCURRED IN THE HAYMAN BURN SCAR AREA THIS EVENING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR... INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO... CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT * THUNDERSTORMS ALONG THE SOUTHEAST COLORADO MOUNTAINS AND NEARBY PLAINS LATE THIS AFTERNOON AND EVENING...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH ALREADY SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR... INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO... CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HODANISH
000 WGUS65 KPUB 080451 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1051 PM MDT FRI JUL 7 2006 ...THE FLOOD WATCH WHICH WAS IN EFFECT FRIDAY EVENING HAS BEEN CANCELED. HOWEVER...THE FLOOD WATCH REMAIN IN EFFECT FOR SATURDAY AND SATURDAY NIGHT FOR PORTIONS OF SOUTHEAST COLORADO... .THE THREAT OF HEAVY RAIN HAS ENDED FOR FRIDAY EVENING. HOWEVER...ANOTHER BOUT OF HEAVY RAIN WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING. COMPUTER GUIDANCE LATE FRIDAY EVENING WAS INDICATING 1 TO 2 INCHES OF RAIN...WITH LOCALLY HEAVIER AMOUNTS...WILL BE POSSIBLE ACROSS THE EASTERN SLOPES OF THE SOUTHERN MOUNTAINS...THE PIKES PEAK REGION AND THE I-25 CORRIDOR DURING THE DAY SATURDAY. THIS HEAVY RAIN...WHICH WILL FALL ON RAIN SOAKED GROUNDS...WILL HAVE THE POTENTIAL TO CAUSE ADDITIONAL FLASH FLOODING SATURDAY AFTERNOON AND EVENING. COZ072>088-081300- /O.CAN.KPUB.FF.A.0003.000000T0000Z-060708T0600Z/ /O.CON.KPUB.FF.A.0004.060708T1800Z-060709T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 1051 PM MDT FRI JUL 7 2006 ...FLASH FLOOD WATCH IS CANCELLED... ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. THE HEAVY RAIN THREAT FOR FRIDAY EVENING HAS ENDED. LIKEWISE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. HOWEVER THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT * THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE ALONG THE SOUTHEAST COLORADO MOUNTAINS AND NEARBY PLAINS BY EARLY SATURDAY AFTERNOON. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE. THIS RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH ALREADY SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR... INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO... CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. PEOPLE WHO LIVE IN AND NEAR BURN SCARS...OR IN AREAS WHICH HAVE RECEIVED HEAVY RAINS THE LAST FEW DAYS ARE STRONGLY URGED TO KEEP ABREAST OF THE WEATHER DURING THE DAY SATURDAY. THIS WEATHER SYSTEM HAS THE POTENTIAL TO BRING SERIOUS FLASH FLOODING TO THE REGION ON SATURDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HODANISH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 4:53 AM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 4:53 AM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 453 AM MDT FRI JUL 7 2006 .SHORT TERM... (TODAY AND TONIGHT) ...STILL HEAVY RAIN POTENTIAL... ON THE FENCE AS TO WHETHER OR NOT TO ISSUE A FLASH FLOOD WATCH AGAIN FOR TODAY. OPTED NOT TO FOR THE FOLLOWING REASONS. THE MAIN ONE IS PROBABLY THIS. IT LOOKS LIKE THE FOCUS FOR RAIN TODAY WILL BE A FARTHER WEST THAN PREVIOUS DAYS...GENERALLY FROM THE EASTERN MOUNTAINS WESTWARD (INSTEAD OF EASTWARD)...BRINGING RAIN TO AREAS THAT ARENT SO SOAKED AS AREAS FARTHER EAST. THE MAIN INSTIGATOR TO THE PRECIP OVER THE WEST APPEARS TO BE THE BIG SLUG OF MONSOON MOISTURE VISIBLE IN SATELLITE PICTURES TRACKING NORTH ACROSS EASTERN AZ AND WESTERN NM THIS MORNING. HOWEVER...IT DOESNT APPEAR THAT THIS MOISTURE WILL HAVE AS MUCH IMPACT FARTHER EAST ACROSS THE PLAINS. OVER THE EAST...PRECIPITABLE WATER VALUES AND SURFACE DEWPOINTS DROP A LITTLE COMPARED TO THURSDAY. ALSO...CONVECTION LOOKS TO GET A LATE START (AGAIN) WITH NOT AS MUCH COVERAGE AS RECENT DAYS. THEN FOR TONIGHT...THE QUESTION IS HOW SOON WILL THE BOUNDARY ARRIVE IN EASTERN COLORADO TO FOCUS PRECIPITATION OVER THE EAST. IN PREVIOUS RUNS...IT LOOKED LIKE IT WOULD MOVE IN AFTER MIDNIGHT...INCREASING PRECIP OVER THE PLAINS AT THAT TIME. HOWEVER...NOW THE ARRIVAL OF THE BOUNDARY LOOKS TO HOLD OFF UNTIL SATURDAY MORNING. SO DOESNT LOOK LIKE THIS WILL BE MUCH OF FACTOR IN PROVIDING A PRECIPITATION FOCUS OVER THE EAST...AT LEAST FOR TONIGHT. THE ONE AREA THAT CONTINUES TO RAISE QUESTIONS IS THE UPPER ARKANSAS VALLEY...INCLUDING FREMONT COUNTY...THE AREA RECENTLY POUNDED BY FLOODING RAINS. THEY HAD A BREAK FROM THE RAIN THURSDAY...WHICH IS A BIG PLUS IN REDUCING THE THREAT OF ADDITIONAL FLOODING. HOWEVER...THE NAM12 IS DEVELOPING A RATHER PERSISTENT AREA OF PRECIPITATION OVER THIS REGION TONIGHT...WITH 12 HOUR TOTALS APPROACHING 1 INCH. IF THIS AMOUNT OF RAIN FALLS SPREAD OUT OVER THE COURSE OF THE NIGHT...I THINK ALL WILL BE FINE. HOWEVER...IF IT COMES IN ONE BIG CHUNK (FOLLOWING IN AN HOUR OR 2)...OR IF THERE ENDS UP BEING AREAS OF MUCH HEAVIER RAINFALL...THEN WERE IN TROUBLE... MORE FLOODING PROBLEMS COULD ENSUE. SINCE THE POTENTIAL FOR FLOOD PRODUCING RAIN FALLS IN THE 2ND FORECAST PERIOD...I WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...AND ALLOW THE DAY SHIFT TO MAKE THE CALL BASED ON LATER DATA. IN ANY EVENT...WITH THE MONSOON PLUME STILL AROUND...AND PRECIPITABLE WATER VALUES STILL RANGING FROM 3 QUARTERS OF INCH TO AN INCH AND A THIRD...THERE CONTINUES TO BE A GOOD POTENTIAL FOR HEAVY RAIN TODAY...JUST ABOUT ANYWHERE. SO...MORE URBAN AND/OR SMALL STREAM FLOOD PROBLEMS WILL CERTAINLY BE POSSIBLE. BRIEFLY...WITH A SLIGHTLY DRIER AND WARMER AIRMASS OVER THE AREA TODAY...TEMPERATURES WILL JUMP UP A BIT...CLIMBING BACK INTO THE LOWER 90S ACROSS PORTIONS OF THE PLAINS. THESE TEMPS ARE JUST ABOUT NORMAL FOR THIS TIME OF YEAR... FINALLY. LW .LONG TERM... (SATURDAY THROUGH NEXT THURSDAY) NOT MANY CHANGES FROM LAST NIGHTS THINKING WITH METEOROLOGICAL ISSUES REMAINING LOCALLY HEAVY RAINFALL THREATS SATURDAY INTO SUNDAY AND THEN A WARMING AND DRYING TREND ATTEMPTING TO DEVELOP NEXT WEEK. LATEST LONGER TERM MODELS STILL INDICATE THAT NORTHERLY SURGE TO PUSH ACROSS CENTRAL AND EASTERN SECTIONS OF CWFA BY SATURDAY MORNING...WHICH IS SLIGHTLY SLOWER THAN EARLIER MODEL RUNS. HIGH PRECIPITABLE WATER VALUES STILL PROJECTED TO REMAIN OVER CWFA DURING THE WEEKEND AND THIS COMBINED WITH PROXIMITY OF FRONT WILL ALLOW LOCALLY HEAVY RAINS TO BE NOTED...ESPECIALLY SATURDAY INTO SATURDAY NIGHT...THEREFORE...WILL INSERT MENTION OF HEAVY RAIN SATURDAY AND SATURDAY NIGHT AND ADJUST INHERITED MAXIMUM TEMPERATURES DOWN A CATEGORY OR SO ON SATURDAY. WILL ALSO TREND TEMPERATURES DOWN ON SUNDAY ALONG WITH CONTINUED MAINLY SCATTERED POPS. IT STILL APPEARS THAT DEEPER MOISTURE PLUME WILL ATTEMPT TO DEPART CWFA BY LATER MONDAY...WHICH IS SLIGHTLY SLOWER THAN DEPICTED LAST NIGHT. AT ANY RATE AS DEEPER MOISTURE DEPARTS...EXPECT DECREASING PRECIPITATION CHANCES AND MAXIMUM TEMPERATURES CLIMBING TO ABOVE CLIMATOLOGICAL AVERAGES...ESPECIALLY FROM TUESDAY INTO THURSDAY AS 700 MB TEMPERATURES PROJECTED TO RUN IN THE 17C TO 19C RANGE IN THE I-25 CORRIDOR. OVERALL...GRADIENT WINDS TO REMAIN GENERALLY WELL BEHAVED DURING THE LONG TERM...WITH HEALTHIEST GRADIENT WINDS EXPECTED FROM MONDAY INTO MONDAY NIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 7:06 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT FRI JUL 7 2006 COZ058>089-093>099-081315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER MUCH OF SOUTHERN COLORADO AGAIN TODAY AND TONIGHT. RAINFALL RATES COULD EXCEED AN INCH PER HOUR RESULTING IN URBAN AND SMALL STREAM FLOOD PROBLEMS. THE AREA MOST LIKELY TO SEE HEAVY RAIN TODAY GENERALLY LIES WEST OF THE I-25 CORRIDOR. AREAS EAST OF THE I-25 CORRIDOR COULD ALSO SEE HEAVY RAIN...BUT THE NUMBER OF STORMS IS EXPECTED TO BE FEWER. WILDFIRE SCARS...URBANIZED AREAS...AND LOCATIONS THAT HAVE SEEN RECENT FLOODING OR HEAVY RAIN...WILL ALL BE ESPECIALLY SUBJECT TO FLOOD PROBLEMS SHOULD HEAVY RAIN DEVELOP. LATE TONIGHT...THE ARRIVAL OF A STRONG COLD FRONT TO SOUTHERN COLORADO COULD BRING AN INCREASE IN RAINFALL TO THE EASTERN MOUNTAINS AND PLAINS. HOWEVER...TIMING OF THIS COLD FRONT IS STILL IN QUESTION. LATEST MODEL PROJECTIONS COMING IN OVERNIGHT NOW INDICATE THE FRONT WILL HOLD OFF UNTIL AFTER SUNRISE SATURDAY. IF THIS IS THE CASE...LITTLE OR NO INCREASE IN RAINFALL WILL BE EXPECTED UNTIL THEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AIRMASS IS PROJECTED TO CONTINUE OVER SOUTHERN COLORADO THROUGH THE WEEKEND...ALLOWING THE HEAVY RAIN AND ASSOCIATED FLOODING THREAT TO CONTINUE SATURDAY INTO SUNDAY. ONCE AGAIN...URBAN AREAS...SMALL STREAMS...ARROYOS...AND BURN SCARS WILL ALL BE SUBJECT TO FLASH FLOODING. DUE TO MOIST SOILS...THE THREAT OF FLASH FLOODING WILL CONTINUE... ESPECIALLY IN AREAS THAT HAVE SEEN REPEATED HEAVY RAINS THE PAST FEW DAYS. THE FLASH FLOOD THREAT WILL CONTINUE TO BE EVALUATED DAILY BASED ON THE PREVIOUS DAYS RAINFALL. ASIDE FROM THE HEAVY RAIN AND FLOOD POTENTIAL...OTHER WEATHER CONCERNS FOR SATURDAY AND SUNDAY WILL BE WIND GUSTS UP TO 45 MPH...HAZARDOUS LIGHTNING AND HAIL UP TO 1/2 INCH IN DIAMETER IN THE STRONGER STORMS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND HAZARDOUS LIGHTNING ARE EXPECTED MONDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHERN COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:03 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 38 hr |
| Jul 7, 4:51 PM MDT | Tornado Warning | PUB | Pueblo | 24 min |
Nearby
Flash Flood Watches in Colorado, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.